Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 11, 2012Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 11, 2012, 2:52 PM EDT for Warren County, Georgia. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2012, 2:52 PM EDT (18:52 UTC)
Expired
Aug 11, 2012, 3:00 PM EDT
In force
8 min
Issued by
NWS Atlanta, GA

County Warren County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
914 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS82 KFFC 111852
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SAT AUG 11 2012

GAZ062-111900-
252 PM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WARREN COUNTY UNTIL 300 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORWOOD...CAMAK...WARRENTON AND MESENA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3333 8269 3347 8276 3354 8262 3341 8254
      3337 8254
TIME...MOT...LOC 1851Z 248DEG 20KT 3344 8265

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 1:47 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 11, 1:47 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT SAT AUG 11 2012

.PREV DISCUSSION... /ISSUED 1123 AM EDT SAT AUG 11 2012/

UPDATE...
CURRENT RADAR SHOWS VERY ISOLATED SHOWERS...AS WELL AS A LONE
THUNDERSTORM IN THE WADLEY AREA. NAM12 AND LOCAL WRF ARE HANDLING
THE CURRENT CONVECTION AND TIMING OF THE SURFACE FRONT WELL. THERE
IS STILL GOOD MOISTURE OVER CENTRAL AREAS...AND WITH BREAKS NOTED
IN THE CLOUD COVER...ANTICIPATING CENTRAL GEORGIA MAY WARM 2-4
DEGREES MORE THAN CURRENT FORECAST. WITH AFTERNOON HEATING PEAKING
ABOUT THE TIME THE SURFACE FRONT ARRIVES...THIS WILL BE THE BEST
AREA FOR CONVECTIVE DEVELOPMENT. HAVE ADJUSTED POPS ACROSS THE
AREA...BLENDING THE CURRENT RADAR WITH EXPECTED POPS LATER THIS
AFTERNOON. UPDATED FORECASTS WILL BE ISSUED SHORTLY.

PREV DISCUSSION... /ISSUED 254 AM EDT SAT AUG 11 2012/

SHORT TERM /TODAY THROUGH SUNDAY/...
COLD FRONT WORKING ITS WAY INTO NORTHWEST GEORGIA EARLY THIS MORNING
SHOULD CONTINUE TO PUSH SOUTH AND EAST THROUGH THE FORECAST AREA
TODAY THROUGH THIS EVENING. BEST CHANCES FOR PRECIPITATION SHIFT
INTO CENTRAL GEORGIA ZONES BY MIDDAY...BUT SIGNIFICANTLY DRIER AIR
IS LAGGING BACK ACROSS THE TENNESSEE VALLEY AND I HAVE KEPT CHANCE
POPS ACROSS THE NORTH THROUGH THE MAJORITY OF THE DAY. INSTABILITY
IS MARGINAL ACROSS NORTH GEORGIA TODAY AND MODERATE ACROSS CENTRAL
GEORGIA. WITH THE BETTER UPPER SUPPORT WELL NORTH OF THE REGION AND
LIMITED HEATING ACROSS CENTRAL ZONES DUE TO EXPECTED CLOUD COVER...
I DO NOT EXPECT A SIGNIFICANT THREAT FOR WIDESPREAD SEVERE
THUNDERSTORMS TODAY. IF CLOUDS BREAK AND CENTRAL GEORGIA HEATS UP A
LITTLE BETTER THAN EXPECTED BY THIS AFTERNOON...A FEW ISOLATED
SEVERE THUNDERSTORMS WOULD NOT BE IMPOSSIBLE. FOR THE REMAINDER OF
THE SHORT TERM FORECAST PERIOD...WEAK NORTHWEST UPPER FLOW AND MUCH
DRIER AIR POINT TO A DRY AND PLEASANT END TO THE WEEKEND.
TEMPERATURES WILL START OUT NOTICEABLY BELOW SEASONAL NORMALS SUNDAY
MORNING BUT SHOULD CLIMB TO NEAR NORMAL FOR SUNDAY AFTERNOON.
HOWEVER WITH THE DRY LOW-LEVEL AIRMASS IN PLACE EVEN SUNDAY
AFTERNOON SHOULD PROVE TO BE VERY COMFORTABLE FOR MID-AUGUST.

20

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A FAIRLY PROGRESSIVE FLOW WILL CONTINUE INTO THE LONG TERM WITH
THE WESTERLIES DIPPING INTO THE SOUTHEAST UNITED STATES AND A SERIES
OF WEAK SHORT WAVES MOVING THROUGH THE FLOW. EACH SHORT WAVE WILL
BRING A CHANCE OF SHOWERS/TSTORMS TO THE CWA. TIMING OF THESE WILL
BE DIFFICULT...ALTHOUGH IN THE BEGINNING OF THE LONG TERM THE GFS
AND ECMWF ARE IN AGREEMENT ON TIMING...JUST DIFFER ON STRENGTH.
THE OTHER PROBLEM ARE THE GUIDANCE TEMPS WHICH APPEAR TO BE TOO
COLD ON THE MIN TEMPS AND HAVE THEREFORE RAISED THEM BY A FEW
DEGREES.

17

&&

.AVIATION...
18Z UPDATE...
AS THE COLD FRONT WORKS ITS WAY SOUTHWARD THROUGH THE FORECAST
AREA. WINDS WILL GENERALLY OUT OF THE NORTHWEST BEHIND THE FRONT
WITH SOUTH TO SOUTHWEST WINDS AHEAD OF IT. ALL TAF SITES SHOULD
HAVE WEST TO NORTHWEST WINDS AFTER 02Z...WITH SPEEDS 5KTS OR LESS.
WINDS WILL REMAIN NORTHWEST SUNDAY WITH SPEEDS AROUND 5KTS.
NORTHWEST FLOW WILL BRING DRIER AIR ACROSS THE AREA...WITH
CLEARING SKIES THROUGH THE OVERNIGHT. SCATTERED SHOWER WILL MAINLY
IMPACT MCN TAF 18-22Z BEFORE MOVING OFF TO THE EAST.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ALL ELEMENTS.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          86  63  89  64 /  30  20   0   0
ATLANTA         85  65  87  69 /  10  10   0   0
BLAIRSVILLE     82  60  85  55 /  10  10   5  10
CARTERSVILLE    85  61  86  58 /  10  10   5  10
COLUMBUS        87  68  89  70 /  50  20   0   0
GAINESVILLE     83  63  86  65 /  10  20   5  10
MACON           88  68  89  67 /  60  20   0   0
ROME            85  62  87  58 /   5  10   5  10
PEACHTREE CITY  85  62  87  61 /  20  10   0   0
VIDALIA         91  73  90  73 /  60  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....17
AVIATION...ATWELL
Hazardous weather outlook, Aug 11, 5:47 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 AM EDT SAT AUG 11 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
547 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA
TODAY.

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY. HIGH PRESSURE
WILL BUILD INTO THE REGION TONIGHT BRINGING DRIER AND MORE STABLE
AIR.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL...ALONG WITH CLOUD TO GROUND LIGHTNING. THE
BEST CHANCES FOR ISOLATED SEVERE STORMS TO DEVELOP WILL BE NOON TO
10 PM...AND MAINLY SOUTH OF A LINE FROM HAMILTON...TO JACKSON...TO
WASHINGTON.

.DISCUSSION...
THE ATMOSPHERE ACROSS NORTH GEORGIA WILL SLOWLY STABILIZE TODAY WHICH
WILL ALSO DIMINISH THE THREAT OF THUNDERSTORMS THOUGHOUT THE DAY.
HOWEVER ACROSS CENTRAL GEORGIA...THE ATMOSPHERE WILL BE MARGINALLY
UNSTABLE AHEAD OF THE COLD FRONT. CAPES WILL INCREASE TO 1000 TO
1500 THIS AFTERNOON. WHILE THIS WILL BE ENOUGH FOR SCATTERED
THUNDERSTORMS TO DEVELOP...AN ISOLATED SEVERE STORM IS POSSIBLE
ACROSS CENTRAL GEORGIA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY...AND
THEN AGAIN THURSDAY AND FRIDAY...AS A SERIES OF WEAK UPPER LEVEL
DISTURBANCES MOVE ACROSS THE REGION. AT THIS TIME SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 11, 11:27 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     2 ENE HOLLIS LATHEM RES 34.39N 84.22W
08/10/2012                   DAWSON             GA   911 CALL CENTER

            DAWSON COUNTY 911 RELAYED A REPORT OF 2 DOWNED POWER
            LINES ON COWART ROAD. TIME ESTIMATED FROM RADAR.

1015 PM     TSTM WND DMG     1 W MATT                34.30N 84.18W
08/10/2012                   FORSYTH            GA   911 CALL CENTER

            FORSYTH COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES IN
            THE NORTHERN PORTION OF THE COUNTY. TIME ESTIMATED FROM
            RADAR.

&&

RGARCIA
Special weather statement, Aug 11, 1:58 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT SAT AUG 11 2012

GAZ081-082-093>095-111830-
158 PM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PEACH...MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 230 PM
EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEE POPE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH...
MACON...BIBB...CRAWFORD AND HOUSTON COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT VALLEY...HORNS...
NAKOMIS...LEE POPE...KNOXVILLE...ROBERTA...FRIENDSHIP...MIAMI
VALLEY...POWERVILLE...LAKEWOOD...JACK BROWN ESTATES...BYRON...
ELBERTA...ROBINS AIR FORCE BASE AND WARNER ROBINS.

&&

LAT...LON 3284 8370 3259 8356 3247 8398 3270 8409
TIME...MOT...LOC 1758Z 243DEG 21KT 3260 8392
Special weather statement, Aug 11, 2:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT SAT AUG 11 2012

GAZ062-111900-
252 PM EDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WARREN COUNTY UNTIL 300 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE NORWOOD...CAMAK...WARRENTON AND MESENA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3333 8269 3347 8276 3354 8262 3341 8254
      3337 8254
TIME...MOT...LOC 1851Z 248DEG 20KT 3344 8265

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:54 PM EDTSpecial Weather StatementFFCBartow36 min
Aug 10, 9:18 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee42 min
Aug 10, 9:27 PM EDTSpecial Weather StatementFFCHall33 min
Aug 10, 9:29 PM EDTSpecial Weather StatementFFCForsyth31 min
Aug 10, 9:44 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth46 min
Aug 10, 9:58 PM EDTSpecial Weather StatementFFCHall32 min
Aug 10, 11:37 PM EDTSpecial Weather StatementFFCCarroll, Heard23 min
Aug 11, 1:52 AM EDTSpecial Weather StatementFFCForsyth, Gwinnett38 min
Aug 11, 2:53 AM EDTSpecial Weather StatementFFCBarrow, Gwinnett37 min
Aug 11, 2:55 AM EDTSpecial Weather StatementFFCFannin, Union50 min
Aug 11, 5:03 AM EDTSpecial Weather StatementFFCChattahoochee, Marion42 min
Aug 11, 6:34 AM EDTSpecial Weather StatementFFCSchley, Sumter41 min
Aug 11, 1:58 PM EDTSpecial Weather StatementFFCBibb, Crawford, Peach32 min
Aug 11, 4:46 PM EDTSpecial Weather StatementFFCEmanuel29 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.